Forum Replies Created
September 27, 2010 at 2:50 pm in reply to: My gemzar-oxaliplatin experiences #41664
My onco said the blurred vision is from one of the premeds and he didn’t want to change it (nor do I, because they seem to work well.) It goes away after 4-5 days. Until then I guess I’ll just mooch rides from friends. This time the stinging hands are worse but I can put up with that. And today I’m up and working at my desk (day 4) but I don’t know how long that will last. My saintly husband got the wi-fi set up so I can work in bed!
Now I just need to stay awake during an hour-long conference call with my project editors. (“Kristin, what do you think about that? Kristin? Uhhh, Kristin??” zzzzzzzzzzzzzz…)September 25, 2010 at 12:50 pm in reply to: My gemzar-oxaliplatin experiences #41662
Treatment #2 was on Thursday– my blood counts were fine– and the lunch menu included a pimiento cheese sandwich, a southern specialty that has at least 50000000 calories in it. Perfect for cancer patients, but I’m not sure that’s what the cardiac patients should be getting!
This time I’m going to pay more attention to when the side effects (nausea/ fatigue) actually kick in, so that I don’t waste more of my week lying around than I have to. I actually noticed that the day after, I felt pretty OK, so I cleaned up the house a little, finished off some work I had on my desk (freelance writing), and caught up on business email.
Today (Sat.) I feel like I’ve been flattened by a rather large bus. One of those tour buses maybe. Back to bed!
I had an appt. with my onco right before treatment, and he said he thought the tumor that’s right under my skin felt a little smaller and softer. WOWWW! After one treatment? Cool!
Best wishes to all,
KristinSeptember 24, 2010 at 7:52 pm in reply to: Off to the hospital #41953
Oh sweetie, you are so patient and so BRAVE! I’ll be praying for you.
KristinSeptember 24, 2010 at 3:36 pm in reply to: External drains Help please #41923
When I go to church or somewhere “nice”, I clip mine to the waistband of my skirt or pants with a BIG binder clip (those clips they use for documents in offices.) Holds well but not convenient for ladies going to the bathroom… no problem for men!
Otherwise I have a little totebag that I wear with the strap diagonal across my chest. The bile bag tucks inside and the tube hides behind the bag. Works perfectly and I sometimes forget it’s there.
Hope everyone’s ideas help!
KristinSeptember 24, 2010 at 12:28 pm in reply to: Today marks the day: Affordable Care Act #41871
Yes, but they can still jack up your insurance rates 25% every year and patients have no recourse. My husband and I now pay $1600 a month, and our income is down by half from last year, due to my illness and his caregiving.
So don’t everybody get too happy.
KristinSeptember 22, 2010 at 6:55 pm in reply to: SECOND ROUND OF CHEMO #41830
Some people on this board have done very, very well with only chemo– Lisa especially. I believe she has been on chemo for three years now, and is still here with us enjoying life and her two daughters. I hope she’ll come along soon and tell you about her experiences.
My very best wishes to you,
KristinSeptember 22, 2010 at 12:07 pm in reply to: Cold feet and hands but sweating at the same time #41745
I have been having a lot of problems with chills, fever, and night sweats, and my oncologist told me yesterday that cc tumors can cause fevers and I shouldn’t be too worried about it. He told me to take 500 mg of Naproxen (over the counter) twice a day to control it.
Hope this is useful!
KristinSeptember 21, 2010 at 10:41 pm in reply to: Initial symptoms #41843
In 2003 I went to my family doctor for an awful rash on my hands, and mentioned to him I’d had this weird pain in my tummy for three days that went away and never came back. The rest is history…
My oncologist later concluded that the pain was a coincidence, nothing to do with cc– something non-serious in my esophagus.September 19, 2010 at 5:50 pm in reply to: My gemzar-oxaliplatin experiences #41659
Lainy, that wasn’t fast food, that was real food from the hospital cafeteria (which is pretty darn good!) I told you, I’m spoiled in a small town.
Hugs to you and Teddy,
KristinSeptember 18, 2010 at 1:15 pm in reply to: I got sort of good news. #41722
Paris! Oh you’re sooooooooooooooooo lucky. I lived there from ’79-’85 (with occasional spells in the States) and I still think it’s the most heartbreakingly beautiful place in the world. In ’07 I took my husband there for a week to show him why I chose to live very poor there rather than (say) get a job in economics in the States and he totally agreed.
Walk across the Pont des Arts bridge at night and give Hans a big smooch there. Classic romantic Paris experience!
KristinSeptember 16, 2010 at 9:39 pm in reply to: Gee, why didnt I know this earlier #41695
For me, the cold sensitivity went away again about 3 days after my first treatment– I don’t know if it will continue like that, though.
I had a big dish of ice cream the night before!!
KristinSeptember 16, 2010 at 9:36 pm in reply to: I got sort of good news. #41710
Yayyy Kris! I’m on Gemox too, so we can write and compare weird side effects. Some of them are TRULY bizarre…
I’m so glad they will make it possible for you to eat real food again! You deserve every single pleasure you can get.
KristinSeptember 16, 2010 at 6:05 pm in reply to: My Husband and Cholangiocarcinoma #34616
Margaret, I wonder if Tom could have developed some kind of infection? That can sure make you feel really awful, really fast. A bili of 11 sounds very high for someone with a drain. I hope his doc will see him pronto, to figure out what has changed and how to help him. Please keep us posted– we’re all praying for both of you.
Love and hugs,
KristinSeptember 10, 2010 at 8:46 pm in reply to: Sorry, another stent question #41525
I think an external drain would work practically anywhere, BUT they are a LOT of trouble– they can get blocked, infected, slip out of place, leak bile all over you clothes, fill up with blood, etc. etc. In four months, I have had every one of those things happen with mine. Having the drain has definitely improved my quality of life, but they can be VERY troublesome. Even the doctor said they’re “temperamental.” Other people have had much better experiences with theirs, so I hope they will add more information.
Wishing you all the best!
KristinSeptember 10, 2010 at 1:03 pm in reply to: How to relieve constipation? #41507
Acupuncture can help with a lot of side effects, and it’s painless (really!) I definitely think it’s worth contacting an acupunturist to discuss this. They are usually very frank about what conditions they can and can’t help. I had acupuncture for the side effects of radiation and it was a tremendous help to me.
Wishing you and your mom all the best!